MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number NM-3138-55
Medical Device Problem Codes High impedance (1291); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced a lack of efficacy with the therapy.It was discovered through examination of the device hardware that there were high impedance measurements on the lead extensions.The patient underwent a revision procedure where the lead extensions were replaced.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: product family: dbs-extension: upn: m365nm3138550.Model: nm-3138-55.Serial: (b)(6).Batch: (b)(6).Udi: (b)(4).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced a lack of efficacy with the therapy.It was discovered through examination of the device hardware that there were high impedance measurements on the lead extensions.The patient underwent a revision procedure where the lead extensions were replaced.Additional information was received indicating that the patient was doing well postoperatively.The initial implant date and explant date of the lead extensions was also provided.
 
Additional Manufacturer Narrative
D2b: pro code (product code): pjs, mhy; reported here as the pro code exceeded the character limit for designated field.
 
Additional Manufacturer Narrative
Device technical analysis: visual and x-ray inspection of the returned lead extension nm-3138-55 serial number (b)(6) was performed and revealed that one of the cables was fractured after the weld in the distal connector stack.This type of damage typically occurs when excessive tensile force is exerted onto the lead extension body and connector section of the lead extension.The broken cable is still contained inside the connector.Visual and x-ray inspection of the return lead extension nm-3138-55 serial number (b)(6) was performed and revealed that all of the cables were fractured after the weld in the distal connector stack.This type of damage typically occurs when excessive tensile force is exerted onto the lead extension body and connector section of the lead extension.The broken cables are still contained inside the connector.Labeling review: a labelling review was performed, and it did not reveal any anomalies as it states failure or malfunction of any of the device components, including but not limited to lead extension breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches may require explant or reimplantation and are known risks associated with the use of dbs therapy as documented in the instructions for use (ifu).Investigation conclusion: based on all available information, the reported event of high impedances was confirmed.X-ray inspection of the lead extensions revealed fractured cables after the weld in the distal connector stack.This type of damage typically occurs when excessive tensile force is exerted onto the lead body and connector section of the lead extension.The broken cables are still contained inside the connector.Therefore, the most probable cause of the event can be traced to component failure.
 
Event or Problem Description

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key22873546
Report Number3006630150-2025-06763
Device Sequence Number5803379
Product Code NHL
UDI-Device Identifier08714729820765
UDI-Public(01)08714729820765(17)250708(10)7116457
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/08/2025
Device Model NumberNM-3138-55
Device Catalogue NumberNM-3138-55
Device Lot Number7116457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/18/2025
11/17/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/15/2025
12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown